MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14

ZIMMER GMBH AVENIR MULLER STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Reaction (2414); Fluid Discharge (2686)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: details of products: item number unknown, item name 54mm trilogy shell, lot # unknown.Item number unknown, item name unknown liner, lot # unknown.Item number 00801803202, item name femoral head sterile product do not resterilize 12/14 taper, lot # 62937377.The manufacturer received x-rays and other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.As no lot number was provided, the device history records could not be reviewed.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to fluid near the greater trochanter and elevated metal ions.The femoral head was removed and a minimal amount of discoloration was noted.
 
Event or Problem Description
Please refer to report 0009613350-2019-00185.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the dhr check could not be performed as the lot number was not available.Trend analysis: no trend considering the following event is identified: elevated metal ions.Event description: it was reported that the product was implanted on (b)(6) 2015 and underwent revision on (b)(6) 2018 due to elevated metal ions.Review of received data: the provided x-ray was reviewed by dr.(b)(6), md (radiologist) see maven md reviewer case report from warsaw.Single ap view of the lower pelvis: bilateral hip arthroplasties are present and the side of concern was not specified in the case information.Notations at the right hip suggest that this is the side of concern.The components are anatomically aligned bilaterally.Heterotopic ossification is present laterally on the left.There is no evidence of osteolysis or component loosening.According to the investigation letter (b)(4) (warsaw complaint) a picture of the implanted stem was provided and black debris along with scratches could be confirmed on the stem taper surface.No further evaluation was possible using the picture provided.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: it was reported that the product was implanted on (b)(6) 2015 and underwent revision on (b)(6) 2018 due to elevated metal ions.The revised avenir stem has not been received for material analysis.Therefore, the condition of the component is unknown.As the lot number of the stem is unknown, a review of the manufacturing records could not be performed.Compatibility was verified and it was found that the combination of the products reported in the complaint has been confirmed to be approved/cleared for use and is a legally marketed combination.The provided x-ray shows that the components are anatomically aligned bilaterally.There is no evidence of osteolysis or component loosening.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
AVENIR MULLER STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8498428
Report Number0009613350-2019-00185
Device Sequence Number2675520
Product Code LZO
UDI-Device Identifier00889024479517
UDI-Public00889024479517
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.06010.004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68